MAUDE Adverse Event Report: ABBOTT VASCULAR INC. XIENCE SKYPOINT¿; CORONARY DRUG-ELUTING STENT

ABBOTT VASCULAR INC. XIENCE SKYPOINT¿; CORONARY DRUG-ELUTING STENT
Model Number 1804275-15
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Angina (1710); Thrombosis/Thrombus (4440)
Date of Event 07/08/2025
Type of Reportable Event Serious Injury
Event or Problem Description
Patient id (b)(6).It was reported that the left heart catheterization procedure was performed to treat a target lesion, with severe 70 to 75% stenosis, in the left anterior descending (lad) coronary artery.Circumferential 360 degree calcification was confirmed by optical coherence tomography.Intravenous lithotripsy (ivl) was performed with the abbott ivl device.There was very good result with some plaque shift into the distal diagonal branch, but timi 3 flow was still good into this diagonal.The 2.75 x 15 mm xience skypoint stent was implanted in the lad, resulting in very good angiographic results.The case moved on to the small diagonal branch, but the balloon dilatation catheter was unable to cross.At this time, the lad stent appeared to be developing thrombus.A second 3.0 x18 mm xience skypoint stent was implanted in the first stent, resulting in timi 3 flow.There was no residual stenosis; however, the small diagonal branch was lost (occluded).At this time, the patient reported chest pain.Thrombus was again noted in the lad stent.A third 3.0 x 23 mm xience skypoint stent was placed, successfully treating the thrombosed stent.The patient was doing well and the procedure was completed successfully.Angiomax (bivalirudin) is an anticoagulant, which is used as the standard of care for patients to be anticoagulated during stent procedures.It is believed that, during the procedure, the intravenous line (iv) containing the angiomax was intermittently compressed by the blood pressure cuff, which was placed over it.A new iv was started after it was noted that the second stent had also thrombosed.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for analysis.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.The reported patient effects of thrombosis and angina are listed in the xience skypoint everolimus eluting coronary stent systems instructions for use (ifu) as known patient effects of coronary stenting procedures.A conclusive cause for the reported patient effects, and the relationship to the product, if any, cannot be determined; however, the subsequent treatment appears to be related to the operational context of the procedure.There is no indication of a product quality issue with respect to manufacture, design or labeling; therefore, no product-related corrective action will be implemented in this case.The additional device referenced in b5 is filed under a separate medwatch report number.

Brand Name
XIENCE SKYPOINT¿
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary UNK
EI   UNK
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key22651734
Report Number2024168-2025-07881
Device Sequence Number8678377
Product Code NIQ
UDI-Device Identifier08717648233159
UDI-Public(01)08717648233159(17)270114(10)4011841
Combination Product (Y/N)Y
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number1804275-15
Device Catalogue Number1804275-15
Device Lot Number4011841
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/08/2025
Initial Report FDA Received Date07/29/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR
Patient SexFemale
Patient Weight82 KG
Patient EthnicityNon Hispanic
Patient RaceWhite